Alert archive / New Hampshire / Tornado Warnings in 2022

Tornado Warning 2, NWS Gray, ME

July 18, 2022Cheshire County, New Hampshire

NWS Gray, ME issued this tornado warning at Jul 18, 2022, 10:01 PM EDT for Cheshire County, New Hampshire. It was in force for 29 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2022, 10:01 PM EDT (02:01 UTC)
Expired
Jul 18, 2022, 10:30 PM EDT
In force
29 min
Issued by
NWS Gray, ME
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Cheshire County, NH

The radar

The Albany radar (KENX), 138 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 10:18 PM EDTTSTM WND DMG1 Nw Spofford, NHDELAYED REPORT. NUMEROUS TREES DOWN ON NORTH SHORE RD. TIME ESTIMATED BASED ON RADAR.
Jul 18, 10:18 PM EDTTSTM WND DMG2 Nw Spofford, NHMULTIPLE TREES AND WIRES DOWN. TIME ESTIMATED BY RADAR.
Jul 18, 10:20 PM EDTTSTM WND DMG2 W Westmoreland, NHTREE DOWN ON WIRES, TIME ESTIMATED BY RADAR.
Jul 18, 10:22 PM EDTTSTM WND DMG2 Nw Spofford, NHROUGHLY 15 TREES REPORTED DOWN ON MILL POND RD. IN CHESTERFIELD. DELAYED REPORT.
Jul 18, 10:22 PM EDTTORNADO2 Nw Spofford, NHA VERY BRIEF BUT DAMAGING TORNADO TOUCHED DOWN IN CHESTERFIELD, NH MONDAY NIGHT AS A THUNDERSTORM MOVED THROUGH THE AREA. EF-0 DAMAGE WAS INITIALLY OBSERVED ON MILL POND RD BEFORE THE TORNADO BECAME STRONGER AND CAUSED SIGNIFICANT TREE DAMAGE SUPPORTING EF-1 C

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 2.0 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2022-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 182 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2022-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 401 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
182 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
494 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
401 m²/s²
0-3 km storm-relative helicity
443 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted.

679 
WFUS51 KGYX 190201
TORGYX
NHC005-190230-
/O.NEW.KGYX.TO.W.0002.220719T0201Z-220719T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Gray ME
1001 PM EDT Mon Jul 18 2022

The National Weather Service in Gray Maine has issued a

* Tornado Warning for...
  Northern Cheshire County in southern New Hampshire...

* Until 1030 PM EDT.
    
* At 1001 PM EDT, a severe thunderstorm capable of producing a
  tornado was located near Hinsdale, or 15 miles west of Keene,
  moving northeast at 40 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Chesterfield around 1020 PM EDT.
  Swanzey, Westmoreland and Swanzey around 1025 PM EDT.
  Keene, Harrisville, Gilsum, Surry, Sullivan, Roxbury, Marlow and 
  Marlborough around 1030 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 4292 7252 4295 7253 4296 7251 4297 7248
      4298 7246 4300 7246 4300 7244 4303 7246
      4305 7246 4316 7225 4292 7207 4279 7251
      4281 7254 4287 7256
TIME...MOT...LOC 0201Z 240DEG 33KT 4287 7259 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Clair
2 follow-up statements
836 
WWUS51 KGYX 190220
SVSGYX

Severe Weather Statement
National Weather Service Gray ME
1020 PM EDT Mon Jul 18 2022

NHC005-190230-
/O.CON.KGYX.TO.W.0002.000000T0000Z-220719T0230Z/
Cheshire NH-
1020 PM EDT Mon Jul 18 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR CENTRAL
CHESHIRE COUNTY...
    
At 1019 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Westmoreland, or 7 miles west of Keene, moving
northeast at 30 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Swanzey and Swanzey around 1035 PM EDT.
  Gilsum and Surry around 1040 PM EDT.
  Keene, Harrisville, Marlow, Sullivan, Roxbury and Marlborough 
  around 1045 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4292 7252 4295 7253 4296 7251 4297 7248
      4298 7246 4300 7246 4300 7244 4303 7246
      4305 7246 4316 7225 4292 7207 4285 7252
      4287 7256 4288 7256
TIME...MOT...LOC 0219Z 240DEG 25KT 4294 7245 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

GC
720 
WWUS51 KGYX 190230
SVSGYX

Severe Weather Statement
National Weather Service Gray ME
1030 PM EDT Mon Jul 18 2022

NHC005-190239-
/O.EXP.KGYX.TO.W.0002.000000T0000Z-220719T0230Z/
Cheshire NH-
1030 PM EDT Mon Jul 18 2022

...THE TORNADO WARNING FOR CENTRAL CHESHIRE COUNTY WILL EXPIRE AT
1030 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.  However gusty
winds are still possible with this thunderstorm.

LAT...LON 4292 7252 4295 7253 4296 7251 4297 7248
      4298 7246 4300 7246 4300 7244 4303 7246
      4305 7246 4316 7225 4292 7207 4285 7252
      4287 7256 4288 7256
TIME...MOT...LOC 0229Z 240DEG 33KT 4298 7235 

$$

GC

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this tornado warning went out at Jul 18, 8:12 PM EDT, 1 hour 49 minutes earlier.

Area forecast discussion, Jul 18, 8:12 PM EDT, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Gray ME
812 PM EDT Mon Jul 18 2022

.SYNOPSIS...
Much-needed rains are expected today with pockets of heavy
rainfall and potential for strong to severe thunderstorms. A
cold front crosses early Tuesday, with more shower and storm
potential during the afternoon. High pressure moves overhead
Wednesday, with another low pressure approaching from the Great
Lakes Thursday bringing another round of showers and
thunderstorms. Warm and mainly dry conditions will then return
for Friday through the weekend.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
750pm Update...Impressive warm season satellite picture of a
low pressure system pivoting towards New England this evening.

Rainfall: Warm sector is lifting through New England, with
heavy rain precip shield now exiting NH and combing across ME.
Impressive precip rates of 1 to 2 inches per hour have been
measured, perhaps close to 3 inches for a brief period of time
in stronger cells. Greatest amounts have fallen across the White
Mountains where orographic lift and convergence along a
boundary have brought persistent moderate rainfall rates. So
far, up to 2 inches have fallen in that region. There was also a
strong storm that tracked through far east-central NH into
southern ME that produced torrential rainfall.

Thunder: has been fairly absent, mainly due to how shallow
cells have been and higher freezing lvls. That said, additional
instability within the warm sector will be moving in over the
next 3 to 5 hours that will bear watching with good shear and
low LCLs across the region remaining in place. Updraft helicity
paths on short term guidance eye up now through 6z as most
likely to see potentially stronger storms or showers with some
rotation possible. This comes on the heel of a region of 200-300
0-1 and 0-3km helicity tracking through Maine as the evening
goes on. So there is still uncertainty how much convection can
take place after sunset, if it is elevated, and how much of the
remaining helicity can be used.

So, remains a gusty wind and heavy rain/hydroplaning threat.
Will be watching the Whites for continued training rain/flooding
threat. Showers/storms in the Northeast have exhibited some
rotation in the low levels through the afternoon and evening,
but shear has overpowered updrafts such that they have been
sheared before gaining respectable depth. This is still apparent
on radar with large precip trails ahead of the main cell some
30 to 40 miles upwind. Will continue to monitor convection
upstream as it tracks towards central New England through
midnight.

Previous Discussion...
Precipitation shield associated with an advancing warm front has
overspread all of New Hampshire into far western Maine and will
continue to spread northeastward as low pressure tracks into the St
Lawrence Valley this evening. South of the warm front convection has
blossomed from northern New Jersey into south west New England
with several storms exhibiting rotation and approaching severe
thresholds. This warm sector is expected to move into the
southern half of New Hampshire into extreme SW Maine over the
next couple of hours. The environment within the warm sector
will be characterized by dew points in the low to mid 70s
contributing to around 1500 J/kg of CAPE. In addition,
effective shear will increase to 40 to 50 kts and CAMs continue
to show clockwise turning hodographs becoming elongated this
evening with impressive low level helicity.

Ample cloud cover and poor mid level lapse rates will work against
robust convection and CAMs are bit messy with no clear trend towards
increased or decreased potential for strong to severe storms. Thus,
forecast thinking has not changed much with potential for isolated
to multi cells clusters that due form in the warm sector to exhibit
rotation and the potential for strong to damaging winds across the
southern half of NH and SW Maine from late this afternoon through
this evening. SPC has continued a Marginal risk across much of NH
into western Maine with a Slight risk across SW New Hampshire.
Within portions of the Marginal and all of the Slight risk SPC shows
2 to 5 percent tornado probs, which seem reasonable given the low
level helicity. The last couple runs of the HRRR have also started
to show some linear structures forming ahead and along a cold front
that will approach SW NH around 9-10 PM tonight with these linear
structure showing signs of weakening as they track across southern
NH through midnight. The severe threat will diminish after midnight
tonight while chances for showers and thunderstorms continue
overnight.

On the hydrological side there also has not been much changes to
forecast thinking with potential for rainfall rates to approach one
inch per hour and a modest signal for some training. WPC's excessive
rainfall outlook continues to put the entire forecast area in a
Marginal risk for flash flooding, which continues to seem
reasonable. One hour flash flood guidance across much of the
area is well over 2 inches and 3 hour flash flood guidance is
generally in the range of 2.5 to 4 inches. With the exception
for some training the overall flash flood threat seems low
except for ponding of water in poor drainage areas. That said,
will need to monitor the potential for training this evening
through tonight as multiple cells that can produce 1 inch per
hour rates that due track over the same area will increase the
flash flood threat. Current QPF forecast has 0.75 to 1.25 inches
along and south of the foothills with potential for some areas
to come in with much lower amounts. In the mountains QPF ranges
from 1.5 to 2.25 inches with potential for higher amounts
exceeding 3 inches in the White Mountains. North of the
mountains amounts range from 1.25 to 1.75 inches.

The brunt of the rainfall will push east of New Hampshire shortly
after midnight and push east of Maine zones around 3 am. As the
surface low tracks towards Atlantic Canada Tuesday morning upslope
flow will maintain chances for showers in and north of the mountains
into Tuesday morning. It will be a warm and very humid night with
lows in the mid 60s to low 70s with similar dew points. This will
allow for areas of fog tonight as well.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
Low pressure will continue to exit to the northeast Tuesday. Aloft a
secondary short wave will approach from the NW acting to steepen
lapse rates. Bufkit profiles show favorable mixing with momentum
transfer around 25 to 30 kts at the top of the mixed layer. This
will lead to gusty a day with westerly winds gusting 25 to 30 mph.
It will also be a very warm day with highs in the upper 80s to low
90s south of the mountains with little reprieve along the coast as
steady offshore winds will inhibit the sea breeze. Humidity
will also be on the uncomfortable side with dew points starting
in the upper 60s to low 70s and only dropping into the low to
mid 60s during the afternoon. These dewpoints combined with
strong surface heating will allow for CAPE to climb to around
1500 j/kg and close to 2000 J/kg across northern areas.

The approaching short wave will have an associated cold front
that will bring the threat for thunderstorms Tuesday afternoon
and evening. Model soundings are quite impressive with
inverted-V profiles and steep low to mid level lapse rates along
with effective shear around 30 kts. Thus, the environment will
be favorable for strong to severe storms with both hail and
gusty winds a threat. However, the overall signal from CAMs show
very little coverage if any storm due initiate. SPC has placed
far northern areas and the mountains in a Marginal risk for
severe storms as the terrain will likely aid in triggering
convection. Have held off on enhance wording in the forecast due
to the limited coverage.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
Overview: Scattered showers and thunderstorms will be possible
Tuesday night as a shortwave moves across the region. High pressure
will then begin to build into the region on Wednesday, allowing for
dry conditions and very warm temperatures. There will then be an
increasing chance for scattered showers and thunderstorms on
Thursday as a closed low moving over Quebec sends a warm front
across the area. Mainly dry conditions will then return for Friday
through the weekend, although a few mostly diurnally driven showers
cannot be ruled out.

Impacts:  A lingering strong to severe thunderstorm will be possible
on Tuesday evening, especially across northern and eastern
locations. Heat indices may approach the middle 90s on both
Wednesday and Thursday afternoon.

Forecast Details: A negatively tilted upper level trough will be
beginning to exit the area to the east on Tuesday evening, with
lingering showers and scattered thunderstorms across the north and
eastern locations. Forecast soundings from the latest CAMs indicate
that there will likely be up to around 1000 J/KG of MLCAPE, 700-500
mb lapse rates in excess of 6C/KM, and 30 kts of 0-6km shear present
during the early evening, and therefore a strong to locally severe
storm cannot be ruled out through the evening hours. Given a strong
LLJ, gusty to locally damaging winds would be the primary threat
with any stronger storms. Severe potential and PoPs will then
quickly fade by around 10 pm as the trough moves east of the area
and we lose daytime instability.

Heights will then begin to rise on Wednesday ahead of a ridge to our
west. It will be a very warm and mostly sunny day with highs ranging
from the upper 70s across the mountains to the lower and middle 90s
along and south of the I-95 corridor. To make matters worse, dew
points will be well into the 60s, which will make it feel a couple
of degrees warmer. Clouds will then begin to increase on Wednesday
night as a warm front approaches from the south ahead of a closed
surface low over Quebec. The best chance for an overnight shower
will be across the north and mountains where better forcing will be
present but much of the area will likely remain dry through the
overnight hours. It will be another uncomfortably warm and muggy
night with some southern urban areas likely not falling below 70
degrees.

There will be a better chance for showers and thunderstorms on
Thursday as we sit in the warm sector of the low to our north. Skies
will be partly to mostly cloudy, which should limit surface mixing
some and hence limit highs some to the upper 80s across much of
interior western ME to the lower 90s in southern NH. While it is
still several days out, forecast soundings are somewhat favorable
for the potential of strong to locally severe storms and this will
therefore need to be watched over the coming days. Showers and
thunderstorms will then end from west to east on Thursday night
as a cold front clears the coast. Mainly dry conditions will
then prevail for Friday through the weekend, although we will
still be sitting under broad upper level troughing and this
combined with daytime heating may spark a few diurnally driven
showers and thunderstorms each afternoon. Shower chances then
once again look to increase again early next week.

&&

.AVIATION /23Z MONDAY THROUGH SATURDAY/...
Short Term...Periods of heavy rain with embedded TSRA, low cigs,
and fog will bring IFR to LIFR conditions this evening through
tonight.

Southerly winds will prevail through the evening, perhaps
turning gusty along the immediate coast and for southern
terminals later this evening. With gusts diminishing overnight,
a period of LLWS is expected at least for southern and eastern
terminals... on the order of 35-45 kts out of the SSW.

A cold front crosses Tuesday morning with winds turning westerly
and conditions improving to VFR by mid morning. VFR prevails
through Tuesday afternoon although widely scattered afternoon
TSRA are possible and will bring restrictions if a TSRA crosses
a TAF site.

Long Term...Lingering SHRA/TSRA on Tuesday evening will result
in brief pockets MVFR/IFR restrictions, especially across
northern and eastern terminals. VFR conditions will then prevail
on Wednesday before shower and storm chances increase again on
Thursday in association with a passing front. Mainly VFR
conditions are then expected on Friday and Saturday outside of
any SHRA.

&&

.MARINE...
Short Term...SCA conditions are expected tonight into Tuesday
morning as southerly winds gust 25 to 30 kts. Southerly winds
will bring building seas greater than 5 ft that will persist
until Tuesday evening outside of Casco Bay. Southerly winds
shift to the southwest Tuesday morning and will drop below 25
kts while elevated seas will continue the SCA through Tuesday
evening.

Long Term...Winds and seas will fall below SCA criteria Tuesday
night through Wednesday as high pressure builds over the waters.
Southerly winds may gust up to 25 kts on Thursday ahead of an
approaching warm front. Winds and seas will then begin to
subside on Friday.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Small Craft Advisory until 11 AM EDT Tuesday for ANZ153.
     Small Craft Advisory until 8 PM EDT Tuesday for ANZ150>152-154.

&&

SYNOPSIS...Tubbs
NEAR TERM...Cornwell/Schroeter
SHORT TERM...Schroeter
LONG TERM...Tubbs
AVIATION...Schroeter/Tubbs
MARINE...Schroeter/Tubbs
Hazardous weather outlook, Jul 18, 3:51 PM EDT, 6 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
351 PM EDT Mon Jul 18 2022

MEZ007-012-018-019-023-024-033-NHZ001>015-192000-
Northern Oxford-Southern Oxford-Interior York-
Central Interior Cumberland-Coastal York-Coastal Cumberland-
Interior Cumberland Highlands-Northern Coos-Southern Coos-
Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll-
Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough-
Interior Rockingham-Coastal Rockingham-
Western And Central Hillsborough-
351 PM EDT Mon Jul 18 2022

This Hazardous Weather Outlook is for Maine, southwest Maine,
western Maine, New Hampshire, central New Hampshire, northern New
Hampshire and southern New Hampshire.

.DAY ONE...This afternoon and tonight.

A storm system will bring widespread rain showers with embedded
thunderstorms through tonight. Storms may produce strong to locally
damaging winds and moderate to heavy rainfall with some potential for
flash flooding. High rainfall rates may lead to poor visibility and
hydroplaning. A tornado cannot be ruled out, especially across
southern New Hampshire.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

High temperatures into the low 90s are expected Wednesday and
Thursday with uncomfortable humidity Thursday afternoon. Heat
indices may reach into the mid 90s. Some showers and thunderstorms
are possible Thursday afternoon.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ008-009-013-014-020>022-025>028-192000-
Northern Franklin-Central Somerset-Southern Franklin-
Southern Somerset-Androscoggin-Kennebec-Interior Waldo-Sagadahoc-
Lincoln-Knox-Coastal Waldo-
351 PM EDT Mon Jul 18 2022

This Hazardous Weather Outlook is for south central Maine,
southwest Maine, west central Maine and western Maine.

.DAY ONE...This afternoon and tonight.

A storm system will bring widespread moderate to locally heavy
rainfall with embedded thunderstorms through tonight. High rainfall
rates may lead to poor visibility and hydroplaning along with some
potential for flash flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Strong to severe thunderstorms with gusty winds are possible Tuesday
afternoon and evening.

High temperatures into the low 90s are expected Wednesday and
Thursday with uncomfortable humidity Thursday afternoon. Heat
indices may reach into the mid 90s. Some showers and thunderstorms
are possible Thursday afternoon.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ150>154-192000-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
351 PM EDT Mon Jul 18 2022

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

Areas of fog, locally dense, are expected through tonight. Wind
gusts exceeding 35 kts are possible with thunderstorms tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Special weather statement, Jul 18, 7:30 PM EDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Gray ME
730 PM EDT Mon Jul 18 2022

MEZ019>021-024>026-190000-
Androscoggin ME-Kennebec ME-Lincoln ME-
Central Interior Cumberland ME-Coastal Cumberland ME-Sagadahoc ME-
730 PM EDT Mon Jul 18 2022

...Strong thunderstorms will impact portions of southwestern
Kennebec, southeastern Androscoggin, northwestern Lincoln, east
central Cumberland and northwestern Sagadahoc Counties through 800 PM
EDT...

At 729 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Winthrop to near Gray. Movement was east
at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lewiston, Brunswick, Augusta, Bath, Gardiner, Topsham, Cumberland,
Falmouth, Freeport, Gray, Litchfield, Farmingdale, Manchester,
Hallowell, Winthrop, Yarmouth, Lisbon, Harpswell, Greene and Durham.

This includes the following highways...
 Interstate 295 between mile markers 14 and 51.
 Interstate 95 between mile markers 57 and 67, and between mile
markers 77 and 112.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4431 6955 4374 7006 4381 7045 4437 6996
TIME...MOT...LOC 2329Z 265DEG 18KT 4429 6992 4384 7035

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

HAT
Local storm report, Jul 18, 8:52 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
852 PM EDT MON JUL 18 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     3 SSW EFFINGHAM         43.72N 71.01W
07/18/2022                   CARROLL            NH   PUBLIC

            LARGE BRANCHES AND A FEW TREES DOWN ON
            GRANITE RD AND NUTTER RD SOUTH OF CENTER
            EFFINGHAM. TIME ESTIMATED BY RADAR. REPORTED
            BY AMATEUR RADIO.

&&

COMBS

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 9:39 PM EDTAreal Flood AdvisoryGYXCarroll, Coos, Grafton6 hr
Jul 19, 10:59 AM EDTHeat AdvisoryGYXBelknap, Carroll, Hillsborough, Merrimack, Rockingham, Strafford57 hr

Nearby

Tornado Warnings in New Hampshire, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.